Addiction Survivors

Reply
Unread 05-02-2008, 02:46 AM   #1
scootergalp
Senior Member
 
Posts: 251
Default COWS Test

Hey Everyone....my name is Scott....I'm still kinda new here.I did my COWS test today.I have been on Sub for a week now,but this last week has been a little weird.I started on 8mg,then my Dr took it down to 4 because of a mis-understanding between us.Yesterday was really bad and I was having a lot of withdrawals and cravings. They were off the charts. I went back up to 8 this morning and I've felt pretty good I think.Feels like I have some cravings tonight though,low,but there.Here's the COWS scores.

First box-1.....Time 0
2nd box-2........30 min after first dose
3rd box-9.........2 hours later
4th box-10........5 hours later

Is this good or bad?

Am I supposed to score each box on the bottom separately or add them all together?

Scott
scootergalp is offline   Reply With Quote
Unread 05-02-2008, 08:19 AM   #2
oo2
Member
 
Posts: 46
Default

on behalf of the board, welcome! I would not concern myself with the COWS score; let your dr. worry about that. YOU should be worrying about taking the proper dose. This means: No withdraws, very little or no cravings, fine physical condition.

If you are still a bit "dope-sick" then you most likely need to increase your dose. talk to your dr before you do this. the whole point of suboxone is eliminate the withdraws and the physical sickness.


It is very important that your Dr. knows of your WD's and your cravings NOW. Be nice, but you must be persistant. Do not let your DR. underdose you.


best of luck to you bud.
oo2 is offline   Reply With Quote
Unread 05-02-2008, 10:40 AM   #3
kashka
Banned
 
Posts: 416
Default

Hi Scott - you add them together to arrive at your "total score".
It sounds like you're doing much better on 8 than 4. Can you do your cows score again say an hour and a half after taking 8 - add it up and let us here know what the total is? You may even by the sounds of it need a little more than 8. You really shouldn't be getting "cravings". I can understand some of the other symptoms as being related to your body getting used to the drug but once you are at the correct dose "cravings" are completely eliminated.
Have you also planned what else you are going to do to aid your recovery whilst on sub. Counselling/Psychologist/NA or whatever? Plus of course reading this board and once you find your knowledge has increased a lot it's great therapy also helping others!!
Please don't worry - the MAJORITY of people need to adjust their dose a few times in the first week or so to get it right. What you're experiencing is normal and very common. It WILL work once you are dosed correctly. I think you have now seen how you CAN feel after you felt good for a time after the 8. Sounds to me like you could possibly benefit from a dose of say 12 for a few weeks then once all the sub is being utilised by the opiate receptors it's very easy and you wouldn't feel really anything probably going back to 8.
Keep up the great work - and keep posting.
002 - I am sorry to disagree but everybody in Scott's former postings was telling him to use the COWS scale - it IS a vital tool in getting you dose correct at the beginning of treatment.
Cheers, from Susan in Oz.
kashka is offline   Reply With Quote
Unread 05-02-2008, 11:18 AM   #4
oo2
Member
 
Posts: 46
Default

no prob susan looks like i'm wrong about the cows scale. in fact i have never taken it.

take care.
oo2 is offline   Reply With Quote
Unread 05-02-2008, 12:08 PM   #5
NancyB
Administrator
 
Posts: 22,403
Default

For those of you who are unfamiliar with the COWS (Clinical Opiate Withdrawal Scale), it's page two of the precipitated withdrawal sheet:
http://www.naabt.org/documents/NAABT_PrecipWD.pdf

It helps in determining how far into withdrawals a person is.

Hope this helps.
Nancy
NancyB is offline   Reply With Quote
Unread 05-02-2008, 12:12 PM   #6
Sub-Zero
Senior Member
 
Sub-Zero's Avatar
 
Posts: 1,563
Default

Hi Scott,
Looks like your correct dose will be 8 or a little higher like 10 or 12mgs/day (at least for now) Telling your COWS score to you doc will be compelling evidence that 4mgs is too low of a dose for you right now. At the right dose cravings and withdrawal are gone. The cravings I'm talking about are the ones that are so distracting you can't function, there may be some "desire" but that should be easily controlled. I think you are very close to getting on the perfect dose.
Sub
Sub-Zero is offline   Reply With Quote
Unread 05-02-2008, 12:19 PM   #7
werdna
Senior Member
 
Posts: 531
Default

Scott, I agree with Sub! Minimum of 8, I would do 10 or 12 for a few days and adjust from there. Most doctors, (2 of mine did) let the decision (of dosage) rest on me and my level comfortability.
werdna is offline   Reply With Quote
Unread 05-02-2008, 02:08 PM   #8
toomuchliss
Senior Member
 
Posts: 140
Default

I am scared of precipitated withdrawal.. why dont they just give me subutex?
Rachel
toomuchliss is offline   Reply With Quote
Unread 05-02-2008, 02:26 PM   #9
NancyB
Administrator
 
Posts: 22,403
Default

Quote:
quote:Originally posted by TIM

Quote:
quote:Originally posted by toomuchliss


Why not just take subutex; there would be no fear of precipitated withdrawal.
You have just as much chance of PW with subutex than you do with suboxone. It is the buprenorphine itself, not the naloxone, that precipitates the withdrawal. That sheet I linked to explains it.
Tim
NancyB is offline   Reply With Quote
Unread 05-02-2008, 02:37 PM   #10
werdna
Senior Member
 
Posts: 531
Default

Toomuch - dont be scared. Follow the program, read all the literarure Nancy & Tim offer you. Do what the Docotor tell you and you will be fine.

Stay close to the board, they are many meth to Sub patients on here they will help you.
werdna is offline   Reply With Quote
Unread 05-02-2008, 02:39 PM   #11
scootergalp
Senior Member
 
Posts: 251
Default

If I were to go to 12mg's a day do you guys think I would benefit more from taking 8 in the morning/4 at night or just all 12 at once?

I actually talked to someone at the Sub manufacturer yesterday and they said to take it all at once.

Scott
scootergalp is offline   Reply With Quote
Unread 05-02-2008, 02:45 PM   #12
Stacey
Senior Member
 
Stacey's Avatar
 
Posts: 1,856
Default

Scott

I did much better on the once a day dosing.
Stacey is offline   Reply With Quote
Unread 05-02-2008, 04:06 PM   #13
Suture
Senior Member
 
Posts: 1,628
Default

I would take it all at once too. Taking it every hour or so helps determine what you dose should be, but once you have an idea once a day is fine. there are studies where they gave it to people once every 3 days, and they did well. there is something to be said for taking medication like medication and unlike the way we took drugs. It's supposed to help us adapt better.
S-
Suture is offline   Reply With Quote
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 01:54 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
© 2014 Addiction Survivors